Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 291, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Oct 5, 2000, 6:44 PM EDT for Franklin County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2000, 6:44 PM EDT (22:44 UTC)
- Expired
- Oct 5, 2000, 7:00 PM EDT
- In force
- 16 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
883 WUUS51 KILN 052244 SVRILN OHC049-052300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 644 PM EDT THU OCT 5 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN OHIO... * UNTIL 700 PM EDT... * AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF BEXLEY...OR ABOUT 4 MILES NORTH OF GROVE CITY...MOVING NORTHEAST AT 70 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COLUMBUS REYNOLDSBURG... GAHANNA... BEXLEY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 5:30 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 5, 5:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 530 PM EDT THU OCT 5 2000 IGNORE PREVIOUS MENTION OF CORRECTION OF ZONES. WILL SEND AMENDMENT TO GET RID OF MIDNIGHT TIMING. WILL ADD HEADLINE FOR FLOOD WATCH WITH AMENDMENT. .ILN...FLOOD WATCH THRU MIDNIGHT FOR MIAMI AND WHITEWATER VALLEYS AND CENTRAL OHIO. FRANKS
In the hours before
Local storm report, Oct 5, 4:57 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
457 PM EDT THU OCT 5 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
P
0830 AM SPRINGFIELD OH FLOOD
10/05/00 CLARK STREET FLOODING IN TOWN
SEWLocal storm report, Oct 5, 5:00 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
500 PM EDT THU OCT 5 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM SPRINGFIELD OH FLOOD
10/05/00 CLARK STREET FLOODING IN TOWN
SEWLocal storm report, Oct 5, 5:05 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
505 PM EDT THU OCT 5 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM SPRINGFIELD OH FLOOD
10/05/00 CLARK STREET FLOODING IN TOWN
SEWThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:07 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.